MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that two instances of huber needle safestep leaking at the luer lock connection to the huber needle.Hazardous medications have been exposed to both patients and staff due to the leakage.This report addressed both devices.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking luer is confirmed, but the root cause could not be determined.One 20 ga x 0.75 in.Safestep infusion sets were returned for evaluation an initial visual observation showed use residues throughout the returned infusion set.The infusion set was returned with a needleless injection cap attached to the luer of the device.A functional test of pressurizing the luer of the device with water and a 12 ml syringe by clamping the tubing revealed no observable leaking at the luer of the device.A functional test of pressurizing the infusion set with water using a 12 ml syringe with the needleless injection cap attached to the luer revealed sample 1 leaked at the luer/needleless injection cap connection.A functional test of using the female luer taper gauge on each luer and testing the luer with 5 n of force using the chatillon force gauge revealed the luer to be within iso specifications.A functional test of using the male luer taper gauge with the needleless injection caps at 5 n of force using the chatillon force gauge revealed the needleless injection cap to be within iso specifications.A microscopic observation revealed no observable leaking or cracks along the luer of the infusion set.The geometry of the needleless injection cap could not be accurately measured, and no obvious deformation was observed along the threads of the needleless injection cap.Therefore, the specific root cause of the leaking could not be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24495941
Report Number3006260740-2026-01340
Device Sequence Number13433203
Product Code FPA
UDI-Device Identifier00801741066207
UDI-Public(01)00801741066207(11)251107(17)280516(10)ASKSFC056
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0031
Device Lot NumberASKSFC056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown